MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381533
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard winged is unable to connect.The following information was provided by the initial reporter: (b)(6) 2025.We just encountered another defective iv.Same lot number.Same issue.Historical information: the catheter hubs have extra plastic on the luer connector preventing a well seated connection that leads to leaks, requiring the staff to restart ivs.The product has been retained.13nov it is mentioned "there have been two reported events", was it with different patients? yes can you please provide an exact date of event in format dd-mmm-yyyy for both events? 11/7/2024 and 11/5/2024, apparently there were more events before this but these are the 2 that i was made aware of.When was this defect observed? during or before use? after; the problem was noticed when the iv tubing was unable to be connected properly.What was the impact to the patient? they had to get stuck again with a new iv any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Patient was needlessly stuck again.No injury to the staff.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Patient code updated.Investigation results: a device history record review was completed by our quality engineer team for provided material number 381533 and lot number 4208531.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21562217
Report Number1710034-2025-00378
Device Sequence Number17250867
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public(01)00382903815333(11)240731(17)270630(10)4208531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381533
Device Lot Number4208531
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown